Home  >  pharmaceutical  >  gynecomastia  >  Gynecomastia – Causes and Resources

Gynecomastia – Causes and Resources

Posted on Thursday, January 16th, 2014 at 5:33 pm    

Gynecomastia can be an embarrassing and debilitating condition for males.   It can be caused by taking prescription medication such as Risperdal or Risperdone.

Resources for learning more about how to treat the condition can be found here,http://www.plasticsurgery.org/cosmetic-procedures/breast-reduction-for-men.html

In one recent publication, doctors and scientists said the following regarding the dangers of the condition of gynecomastia in adolescent boys,

 

 Gynecomastia Has Psychological Impact on Adolescent Boys, Reports Plastic and Reconstructive Surgery

Effects on Self-Esteem and Social Functioning Support ‘Early Intervention and Treatment’Philadelphia, PA (April 2, 2013) – Persistent breast enlargement (gynecomastia) negatively affects self-esteem and other areas of mental and emotional health in adolescent males, reports the April issue of Plastic and Reconstructive Surgery®the official medical journal of the American Society of Plastic Surgeons (ASPS). 

Even mild gynecomastia can have adverse psychological effects in boys, according to the study by ASPS Member Surgeon Dr. Brian I. Labow and colleagues of Boston Children’s Hospital. They believe their findings have important implications for early intervention and treatment, including male breast reduction in appropriate cases.

 

The entire article can be found here, http://www.wolterskluwerhealth.com/News/Pages/Gynecomastia-Has-Psychological-Impact-on-Adolescent-Boys,-Reports-Plastic-and-Reconstructive-Surgery.aspx